Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Immunology
Volume 2019, Article ID 1625010, 5 pages
https://doi.org/10.1155/2019/1625010
Case Report

Vancomycin-Induced Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) Syndrome Masquerading as Elusive Sepsis

Department of Medicine, Rochester General Hospital, Rochester Regional Health System, Rochester, NY 14621, USA

Correspondence should be addressed to Sumon Roy; moc.liamg@or.nomus

Received 21 February 2019; Accepted 25 March 2019; Published 10 April 2019

Academic Editor: Claudio Pignata

Copyright © 2019 Sumon Roy et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. V. Descamps, A. Valance, C. Edlinger et al., “Association of human herpesvirus 6 infection with drug reaction with eosinophilia and systemic symptoms,” JAMA Dermatology, vol. 137, no. 3, pp. 301–304, 2001. View at Google Scholar · View at Scopus
  2. P. Muller, P. Dubreil, A. Mahe et al., “Drug Hypersensitivity Syndrome in a West-Indian population,” European Journal of Dermatology, vol. 13, pp. 478–481, 2003. View at Google Scholar
  3. J. S. Minhas, P. G. Wickner, A. A. Long, A. Banerji, and K. G. Blumenthal, “Immune-mediated reactions to vancomycin: A systematic case review and analysis,” Annals of Allergy, Asthma & Immunology, vol. 116, no. 6, pp. 544–553, 2016. View at Publisher · View at Google Scholar · View at Scopus
  4. S. K. Behera, S. Das, A. S. Xavier, and S. Selvarajan, “DRESS syndrome: a detailed insight,” Hospital Practice, vol. 46, no. 3, pp. 152–162, 2018. View at Publisher · View at Google Scholar
  5. R. P. Dodiuk-Gad, W.-H. Chung, L. Valeyrie-Allanore, and N. H. Shear, “Stevens–Johnson syndrome and toxic epidermal necrolysis: An update,” American Journal of Clinical Dermatology, vol. 16, no. 6, pp. 475–493, 2015. View at Publisher · View at Google Scholar · View at Scopus
  6. J. Szatkowski and R. A. Schwartz, “Acute generalized exanthematous pustulosis (AGEP): a review and update,” Journal of the American Academy of Dermatology, vol. 73, no. 5, pp. 843–848, 2015. View at Publisher · View at Google Scholar
  7. S. G. Plötz, B. Hüttig, B. Aigner et al., “Clinical overview of cutaneous features in hypereosinophilic syndrome,” Current Allergy and Asthma Reports, vol. 12, no. 2, pp. 85–98, 2012. View at Publisher · View at Google Scholar · View at Scopus
  8. D. P. Healy, J. V. Sahai, S. H. Fuller, and R. E. Polk, “Vancomycin-induced histamine release and “red man syndrome”: comparison of 1- and 2-hour infusions,” Antimicrobial Agents and Chemotherapy, vol. 34, no. 4, pp. 550–554, 1990. View at Publisher · View at Google Scholar · View at Scopus
  9. P. Newfield and M. F. Roizen, “Hazards of rapid administration of vancomycin,” Annals of Internal Medicine, vol. 91, no. 4, p. 581, 1979. View at Publisher · View at Google Scholar · View at Scopus
  10. R. E. Polk, D. P. Healy, L. B. Schwartz et al., “Vancomycin and the red-man syndrome: Pharmacodynamics of histamine release,” The Journal of Infectious Diseases, vol. 157, no. 3, pp. 502–507, 1988. View at Publisher · View at Google Scholar · View at Scopus
  11. C. L. Renz, J. D. Thurn, H. A. Finn, J. P. Lynch, and J. Moss, “Oral Antihistamines Reduce the Side Effects from Rapid Vancomycin Infusion,” Anesthesia & Analgesia, vol. 87, no. 3, pp. 681–685, 1998. View at Publisher · View at Google Scholar
  12. J. Lammer, R. Hein, S. Roenneberg, T. Biedermann, and T. Volz, “Drug-induced linear IgA bullous dermatosis: a case report and review of the literature,” Acta Dermato-Venereologica, 2019. View at Publisher · View at Google Scholar
  13. W. Gerstein, E. Colombo, and F. Harji, “Documented vancomycin-induced severe immune-mediated thrombocytopaenia,” BMJ Case Reports, vol. 2018, 2018. View at Google Scholar · View at Scopus
  14. R. Tamagawa-Mineoka, N. Katoh, T. Nara, Y. Nishimura, S. Yamamoto, and S. Kishimoto, “DRESS syndrome caused by teicoplanin and vancomycin, associated with reactivation of human herpesvirus-6,” International Journal of Dermatology, vol. 46, no. 6, pp. 654-655, 2007. View at Publisher · View at Google Scholar · View at Scopus
  15. H.-S. Kwon, Y.-S. Chang, Y.-Y. Jeong et al., “A case of hypersensitivity syndrome to both vancomycin and teicoplanin,” Journal of Korean Medical Science, vol. 21, no. 6, pp. 1108–1110, 2006. View at Publisher · View at Google Scholar · View at Scopus
  16. M. G. Kirchhof, A. Wong, and J. P. Dutz, “Cyclosporine treatment of drug-induced hypersensitivity syndrome,” JAMA Dermatology, vol. 152, no. 11, pp. 1254–1257, 2016. View at Publisher · View at Google Scholar · View at Scopus
  17. E. Zuliani, H. Zwahlen, F. Gilliet, and C. Marone, “Vancomycin-induced hypersensitivity reaction with acute renal failure: Resolution following cyclosporine treatment,” Clinical Nephrology, vol. 64, no. 2, pp. 155–158, 2005. View at Publisher · View at Google Scholar · View at Scopus